| Model Number |
EEA33 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
10/31/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a laparoscopic rectum resection, there was an incomplete staple line, and a staple formation issue where some staples did not form properly or did not form at all.As a result, the surgical time was extended by more than 30 minutes, the professor needed to suture as a replacement for the staple line, and it was necessary to cut incorrectly formed staples and after the issue, the procedure was converted to coloanalis anastomosis procedure.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the returned image noted that staples are advanced and partially formed in the instrument.The visual inspection of the staple guide noted that the instrument was fully applied.Further inspection noted that the green bar was visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed divots on the knife blade.The anvil of the instrument was observed to be tilted and attached to the instrument.It was reported that during the laparoscopic rectum resection, there was an incomplete staple line, and a staple formation issue where some staples did not form properly or did not form at all.As a result, the surgical time was extended by more than thirty minutes, the professor ne eded to suture as a replacement for the staple line, and it was necessary to cut incorrectly formed staples.After the issue, the procedure was converted to coloanalis anastomosis procedure.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.